MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "URF-P5", SET E; URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "URF-P5", SET E; URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that it was found that the coating of the insertion tube had been partially peeled off more than 4mm during the incoming inspection for the repair of the subject device at olympus (b)(4).The occurrence date of the event is unknown, and there was no report of patient injury associated with this event.
 
Additional Manufacturer Narrative
The subject device was returned to (b)(4).(b)(4) checked the subject device and found the reported phenomenon, and also found that this phenomenon was attributed to the deterioration.The exact cause has been under investigation.Therefore, the exact cause of the reported event could not be conclusively determined at this time.If additional information is received, this report will be supplemented.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the issue occurred due to improper handling and/or reprocessing.A definitive root cause cannot be identified.Handling and reprocessing is covered in the instructions for use: ifu.Do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, and control section with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient.·do not press the insertion tube against the sheath grip forcefully.The insertion tube may become damaged.·if necessary, apply a medical grade, water-soluble lubricant to the endoscope¿s insertion tube.·compatible reprocessing methods and chemical agents : detergent solution : use a medical-grade, low-foaming detergent, neutral ph detergent or enzymatic detergent and follow the manufacturer¿s dilution and temperature recommendations.Contact olympus for the names of specific brands that have been tested for compatibility with the endoscope.Do not reuse detergent solutions.·the storage cabinet must be clean, dry, well ventilated and maintained at ambient temperature.Storing the endoscope in direct sunlight, at high temperatures, in high humidity or exposed to ozone, x-rays and/or ultraviolet-rays may damage the endoscope or present an infection control risk.Olympus will continue to monitor the field performance of this device.

Brand Name
FIBERSCOPE "URF-P5", SET E
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12960511
Report Number8010047-2021-15748
Device Sequence Number5424065
Product Code FGB
UDI-Device Identifier04953170340307
UDI-Public04953170340307
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown